Miralax

I have Levator ani syndrome {supposedly}. Because of the meds I am taking I suffer quite often with constipation which is really really bad for me especially on the pain front. I can see that a lot of you take Miralax each night.

I would like to know how much of it each of you take each night , as I dont want to end up with diarrhoea. I have taken it a few times but I have never taken a full portion as I had Botox injections once which didnt help with the pain, but made it worse and I also seem to have been one of the unfortunate people who ended up with faecal incontinence and so I have had to wear a pad since last April when I had the injections. I am therefore more than twice as bad as before and spend nearly all my time laying down. Hope I get a few answers. Thanks.

11 Replies

oldestnewest
  • I can totally relate!! I have had botox injections for what I thought was Levator Spasms, but now think it is Pudendal Neuralgia. It made things worse! I have decided that taking Miralax, as well as Benefiber, has worsened my condition. I am now taking a stool softener 2x a day and that is it! I am taking ibuprofen every 4-6 hours. I am going to pursue getting an appt. with a Urogynecologist, because I have a moderately prolapsed rectocele, and I believe this might be a root to all of my problems. It is so frustrating trying to figure this all out! My only relief is laying down or sitting on a heating pad:(

  • Hello Anne I have a prolapsed rectocele and can't go to the toilet without taking laxatives but have had no help from the hospital at all

  • I think the amount and type of laxative depends on the person. I suffered from chronic constipation even before taking pain meds, so I need more than most people. If I take Miralax (the recommended dose) every other night, it seems to work pretty well. Unfortunately, I get lazy and don't take it as often as I should.

    I've been surprised at how few people seem to get success from the botox injections. I wonder if cryotherapy works better for pelvic nerve pain.

  • I agree. I've found that GROUND flaxseed (golden and toasted tastes the best but they all seem to have the same effect) in my yogurt every morning and 4 doses of Senekot S (I use a generic brand called Senexon I get on Amazon cheaply) does the trick for me. I say the best bet is to speak with your pain management doctor and frankly telling him that your regimen isn't working is your best approach. Everyone is different, as Cardinal said. It took me YEARS to find what works, so don't give up!!

  • I found magnesium tablets 250 mg per day gives a normal like bowel pattern without diarrhea. It seems to support the normal motility in your intestines which is necessary for good bowel function.

    Botox only works if the anal muscle complex is involved as a cause of pain.

    Prinx

  • Thank you all so far, for your very useful replies. Cardinal thanks. I had already decided to take a half a dose {the most I have ever taken}, every other day, before I wrote on here. I had already taken a small amount for 2 nights. The first day was great and had a normal bm, but the 2nd day was a very bad accident. Did not take any last night and now I have not had a bm which worries me, so will take tiny dose tonight.

    Ann77 - we sound very similar and I also use a heat pad when I remember, as at one time I lived on one and got myself a burn {I now believe that one was faulty}, so am very careful now. I also had a test done {forget name of it}, which was not very pleasant, but the guy watching the process behind a screen also told me I had a rectocele - my doctors seem to have ignored this and just said it was small. I also have arachnoiditis {loads of problems with spine in my back}, and I have recently been precribed Pregabalin which is for neuropathic pain, but its to early to see if its helping as I have had all these problems with constipation.

    I thought Miralax was also a stool softener, and worked as such the first day, so what is the stool softener that you now take 2 times a day, as I think thats all I really need for now? Many thanks all.

  • Hi loopylindy. I am on a lot of meds, including Morphine, which causes constipation, leading to straining etc. I've recently had a really bad, severe, episode of stomach pain. And I am always bloated. Am waiting for an hospital appointment. My GP, has given me Laxido. Sometimes it works. I'm also trying suppository's. You need to make sure you are taking a good probiotic with Acidophilus 10 billion. I take a really good Manuka honey, for healing. And try and eat things with fibre. Have you seen a Neurologist? Which you should for neuropathic pain. I take Pregabalin. (But, for Fibromyalgia). My Neurologist has put me on Tegretol. For TMJ and Geniculate Neuralgia. And that has really helped. Have you had an MRI, on your back and pelvis?? A Neurologist would most likely order one... Hope some of that helps

  • Miralax is a laxative, and is a very good product for constipation, but to clarify, it was just too much for me when I had the botox injections-- I had to be close to a toilet at all times! The stool softener I have been using is Colace, but I find that the generic brands are just as good. It is docuse sodium (100 mg) and you can take 1-3 softgels per day.

    Hope this helps:)

    Anne

  • Hi loopylindy

    I'm new on here.

    I think that unpleasant test you had was a Defecating Proctogram.

    No one told me the results of mine or did anything to help me either. I had very bad experience in Colorectal clinic (long story).

    I eventually found out my results, mostly by getting a copy of my Hospital records.

    I have large Anterior Rectocele and Full Thickness Intra-rectal Intussuception. Also Diverticular in each section of colon and Fecal retention in Caecum which showed on Barium Enema xray. So pelvic floor failure and Obstructive Defecation. Oh, and prolapsed womb & fibroid outside womb.

    I got no help from hospital.

    I got my bowels working with pelvic floor exercises I found on internet. And by drinking water & decaf tea. Slowly increasing fibre. Plenty fruit etc healthy eating, cutting down on bread, cheese, eggs & coffee. As you will know the more water you can drink the better.

    I can't take codeine anymore as it stops my bowel working. I can't take iron tablets or eat broad beans or any food that is high in iron.

    I suppose you have tried Lactulose medicine & Fybogel sachets?

    Have you tried Glycerine suppository?

    Have you tried sipping warm water with a little bicarbonate of soda in it?

    My brother has arachnoiditis, you must have so much pain.

    As my bowels fill up pressure is put on my lower spine which causes pain and mobility problems. As you already have aracnoiditis the constipation must be agony for you.

    Hope you are getting on top of the pain.

    Thinking of you

    X

    Mary

    🐥

  • I'm so glad I didn't get the botox shot for the fear of it not helping the pain and causing incontinence.I wouldn't recommend the botox at all

  • I would like to reply to a few of you. anne77 thanks for telling me which stool softener you use. I said we were similar. I guess you live in the states - I am British, but live in Malta and there are quite a few things I cant get here so get them from uk amazon. I typed Colace into amazon and it came up with Dulcoease. I can get Dulcolax here and use it for bad constipation and it works very well most times, but I cannot get Dulcoease. In fact I had ordered some a while ago and just over a week ago I went looking for them and could not find them although I did not think I had used them all - anyway I am now ordering some more, so thanks a lot.

    Fudge57, I had an Mri on my back a couple years ago which was when they discovered my arachnoiditus which is why I think they may be clutching at straws and giving me pregabalin in case its to do with that. I did not have an Mri on pelvis but had colonoscopy. I am due to have the Mri next month. I also eat tons of natural yogurt.

    Prinx - I do take magnesium everyday but not that dosage so will have to check. I had the botox because the anal muscles are involved and it was my only option here in Malta. My big big problem is I have chronic pain after each bm, which is now worse since the botox. They said they injected the botox into the levator muscles. I can walk on my balcony up and down a bit, but cannot stand for long, so can no longer cook and eat from the freezer. I hate it and not all good for you. Good job my other half loves salads.

    Thanks to all of you that have tried to help and it is much appreciated. I just wish I could get rid of this problem as I am now in so much pain, rarely leave the house and have lost all my social life. I hope all of you get better someday soon and send you all my wishes and prayers.

You may also like...